MAUDE Adverse Event Report: DEPUY SPINE INC XPDM THORACIC PEDICLE PRB, CRV; PROBE

DEPUY SPINE INC XPDM THORACIC PEDICLE PRB, CRV; PROBE
Model Number 279702040
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/29/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Device is available for evaluation.Investigation will be conducted.Follow up will be filed with the investigation results.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
The tip of the instrument broke while the surgeon was attempting to make a hole in the pedicle.The broken piece was removed without incident.A no charge replacement will be needed.Po to follow shortly.Patient consequence? : no.Is the information being submitted for this complaint all the details that are known/available regarding this event? : yes.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Visual examination at the macroscopic level revealed that the fracture was located approximately 40mm from the probe¿s distal tip.Device was then sent for fracture analysis.The fracture analysis report shows evidence of plastic deformation and a rough appearance across the entire surface indicating that the probe underwent a static overload failure.A review of the device history record was conducted.No issues were identified during the manufacturing and release of this product that could have contributed to the problem reported by the customer.All complaint trends will be evaluated as a part of the depuy spine monthly complaint review meeting.A definitive root cause for the pedicle probe¿s distal tip fracturing cannot be positively determined.However, the fracture analysis report shows evidence of plastic deformation and a rough appearance across the entire surface indicating that the probe underwent a static overload failure.As there has been no issue identified in the manufacturing or release of the device that could have contributed to the problem reported by the customer and no systemic trends were found, this complaint file will be closed with no further action required.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
XPDM THORACIC PEDICLE PRB, CRV
Common Device Name
PROBE
Manufacturer (Section D)
DEPUY SPINE INC
325 paramount drive
raynham MA 02767
MDR Report Key7637527
Report Number1526439-2018-50587
Device Sequence Number1433019
Product Code HXB
UDI-Device Identifier10705034198446
UDI-Public(01)10705034198446
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Caregivers
Type of Report Initial,Followup
Report Date (Section B) 05/31/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number279702040
Device Catalogue Number279702040
Device Lot NumberNW136373
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/21/2018
Initial Date Received by Manufacturer 05/31/2018
Supplement Date Received by Manufacturer07/11/2018
Initial Report FDA Received Date06/26/2018
Supplement Report FDA Received Date07/11/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1